MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON SYMMETRIC X3 PATELLA; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5550-G-360
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Unspecified Infection (1930); Sepsis (2067); Synovitis (2094); Injury (2348)
Date of Event 05/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.There have been no other events for the sterile lot referenced.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
 
Event or Problem Description
It was discovered during a monitoring visit for a stryker triathlon cones outcomes study (a revision study): patient had a deep wound infection starting a few days prior to hospitalization on (b)(6) 2017.Patient was admitted for debridement and antibiotic treatment.Patient went to operating room on (b)(6) 2017 for septic knee with: irrigation and debridement, synovectomy, polyethylene liner exchange, removal of loose patellar implant and retained patellar cement.Cultures positive for (b)(6).Patient also had cardiac complication during same admission.
 
Additional Manufacturer Narrative
An event regarding alleged loosening and infection involving a triathlon patella was reported.The event was confirmed.Device evaluation and results: not performed as the device was not returned.Medical records received and evaluation: a review of the provided past medical history and operative report by a consulting clinician indicated: "subject had a deep wound infection.Admitted for debridement and antibiotic treatment, synovectomy, poly exchange, removal loose patella implant and cement.Cultures positive for methacycline sensitive staph aureus and long-term antibiotic started." "there is no follow-up subsequent to the (b)(6) 2017 operative report and no x-rays or earlier operative reports prior to (b)(6) 2017 surgery.There is no indication that the post-operative periprosthetic infection of the revision right total knee arthroplasty was related to factors of faulty component design, manufacturing or materials." device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.There is no deviation found after review of sterilization records.Complaint history review: there have been no other similar events for the lot or sterile lot referenced.Conclusions: the source of the infection could not be determined as patient information, clinical history, and results of bloodwork for infection were not provided.A review of the provided past medical history and operative report by a consulting clinician indicated "there is no follow-up subsequent to the (b)(6) 2017 operative report and no x-rays or earlier operative reports prior to (b)(6) 2017 surgery.There is no indication that the post-operative periprosthetic infection of the revision right total knee arthroplasty was related to factors of faulty component design, manufacturing or materials." a capa trend analysis was conducted for the reported failure mode and concluded infection is a known possible adverse outcome of surgery and is beyond stryker's control.The internal investigation of sterilization process and records confirmed the product met sal 10-6 per corresponding iso standards.No further investigation is possible at this time.If devices and/or additional information become available, this investigation will be reopened.
 
Event or Problem Description
It was discovered during a monitoring visit for a stryker triathlon cones outcomes study (a revision study): patient had a deep wound infection starting a few days prior to hospitalization on (b)(6) 2017.Patient was admitted for debridement and antibiotic treatment.Patient went to or on (b)(6) 2017 for septic knee with irrigation and debridement, synovectomy, polyethylene liner exchange, removal of loose patellar implant and retained patellar cement.Cultures (b)(6) for (b)(6).Patient also had cardiac complication during same admission.

Brand Name
TRIATHLON SYMMETRIC X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6740574
Report Number0002249697-2017-02274
Device Sequence Number1002975
Product Code MBH
UDI-Device Identifier07613327014778
UDI-Public07613327014778
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Catalogue Number5550-G-360
Device Lot NumberLNJW
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight115